Alert archive / Massachusetts / Wind Advisories in 2009

Wind Advisory 43, NWS Boston/Norton, MA

February 3, 2009Barnstable County, Dukes County, Nantucket County, Massachusetts

NWS Boston/Norton, MA issued this wind advisory at Feb 3, 2009, 4:47 AM EST for Barnstable County, Dukes County, Nantucket County, Massachusetts. It took effect at Feb 3, 2009, 10:00 AM EST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Feb 3, 2009, 4:47 AM EST (09:47 UTC)
In effect from
Feb 3, 2009, 10:00 AM EST
Expired
Feb 3, 2009, 7:00 PM EST
In force
9 hr
Issued by
NWS Boston/Norton, MA

Counties Barnstable County, MA, Dukes County, MA, Nantucket County, MA

The radar

The Boston radar (KBOX), 88 km from the middle of the area, began a volume at 09:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Chatham, MA (KCHH), launched 00:00Z, 9.8 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 00:00Z on 2009-02-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 00:00Z on 2009-02-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1315 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KBOX 030947
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
447 AM EST TUE FEB 3 2009

...WINDY CONDITIONS EXPECTED TODAY...

MAZ022>024-031800-
/O.NEW.KBOX.WI.Y.0043.090203T1500Z-090204T0000Z/
BARNSTABLE MA-DUKES MA-NANTUCKET MA-
INCLUDING THE CITIES OF...CHATHAM...FALMOUTH...PROVINCETOWN...
VINEYARD HAVEN...NANTUCKET
447 AM EST TUE FEB 3 2009

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EST
THIS EVENING. 

THIS WIND ADVISORY IS FOR CAPE COD AND THE ISLANDS.

LOW PRESSURE IS EXPECTED TO PASS WELL EAST OF NANTUCKET THIS
AFTERNOON WHILE STRENGTHENING. THIS WILL RESULT IN INCREASING
NORTHERLY TO NORTHEASTERLY WINDS THIS MORNING...WHICH WILL LAST
THROUGH THIS AFTERNOON. WINDS WILL LIKELY BECOME SUSTAINED BETWEEN
25 AND 35 MPH WITH A FEW GUSTS AROUND 45 MPH POSSIBLE. ALONG WITH
THE EXPECTED SNOW LATER THIS MORNING THROUGH THIS
AFTERNOON...THIS WILL RESULT IN CONSIDERABLE BLOWING AND DRIFTING.
SCATTERED DOWNED TREE LIMBS AND POWER OUTAGES WILL BE POSSIBLE.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS
THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND
BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES.  DRIVING CAN
ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

$$
3 follow-up statements
000 
WWUS71 KBOX 031438
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
938 AM EST TUE FEB 3 2009

...A PERIOD OF STRONGER WIND THIS AFTERNOON...

MAZ022>024-032245-
/O.CON.KBOX.WI.Y.0043.090203T1500Z-090204T0000Z/
BARNSTABLE MA-DUKES MA-NANTUCKET MA-
INCLUDING THE CITIES OF...CHATHAM...FALMOUTH...PROVINCETOWN...
VINEYARD HAVEN...NANTUCKET
938 AM EST TUE FEB 3 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. 

THIS WIND ADVISORY IS FOR CAPE COD AND THE ISLANDS.

STRENGTHENING LOW PRESSURE IS EXPECTED TO PASS WELL EAST OF NANTUCKET
LATE THIS AFTERNOON. THIS WILL RESULT IN INCREASING NORTH TO NORTHEAST
WINDS WHICH WILL LIKELY BECOME SUSTAINED BETWEEN 25 AND 35 MPH THIS AFTERNOON
WITH A FEW GUSTS AROUND 45 MPH POSSIBLE. 

THIS WILL RESULT IN CONSIDERABLE BLOWING AND DRIFTING THIS AFTERNOON.
SCATTERED DOWNED TREE LIMBS AND POWER OUTAGES WILL BE POSSIBLE.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS
THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND
BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES.  DRIVING CAN
ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

$$


DRAG
000 
WWUS71 KBOX 031734
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1234 PM EST TUE FEB 3 2009

...A PERIOD OF STRONGER WIND THIS AFTERNOON...

MAZ022>024-032215-
/O.CON.KBOX.WI.Y.0043.000000T0000Z-090204T0000Z/
BARNSTABLE MA-DUKES MA-NANTUCKET MA-
INCLUDING THE CITIES OF...CHATHAM...FALMOUTH...PROVINCETOWN...
VINEYARD HAVEN...NANTUCKET
1234 PM EST TUE FEB 3 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. 

THIS WIND ADVISORY IS FOR CAPE COD AND THE ISLANDS.

STRENGTHENING LOW PRESSURE WILL PASS WELL EAST OF NANTUCKET LATE THIS
AFTERNOON. THIS IS RESULTING IN SUSTAINED NORTH TO NORTHEAST WINDS OF
20 TO 30 MPH WHICH IN SOME PLACES WILL BRIEFLY AVERAGE OVER 30 MPH THIS
AFTERNOON. A FEW GUSTS AROUND 45 MPH ARE POSSIBLE UNTIL ABOUT 5 PM.

THIS WILL RESULT IN CONSIDERABLE BLOWING AND DRIFTING THIS AFTERNOON
ON THE UPPER PART OF CAPE COD FROM THE VICINITY OF HYANNIS TO THE CAPE
COD CANAL. SCATTERED DOWNED TREE LIMBS AND POWER OUTAGES WILL BE POSSIBLE.

SHORTLY AFTER NOON...NANTUCKET RECORDED A SUSTAINED 2 MINUTE WIND OF
31 MPH.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS
THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND
BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES.  DRIVING CAN
ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

$$

DRAG
000 
WWUS71 KBOX 032154
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
454 PM EST TUE FEB 3 2009

...A PERIOD OF STRONGER WIND THIS AFTERNOON...

MAZ023-032300-
/O.CAN.KBOX.WI.Y.0043.000000T0000Z-090204T0000Z/
DUKES MA-
INCLUDING THE CITY OF...VINEYARD HAVEN
454 PM EST TUE FEB 3 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELED THE WIND
ADVISORY FOR MARTHAS VINEYARD. 



$$

MAZ022-024-040000-
/O.CON.KBOX.WI.Y.0043.000000T0000Z-090204T0000Z/
BARNSTABLE MA-NANTUCKET MA-
INCLUDING THE CITIES OF...CHATHAM...FALMOUTH...PROVINCETOWN...
NANTUCKET
454 PM EST TUE FEB 3 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. 

THIS WIND ADVISORY IS FOR CAPE COD AND THE ISLANDS.

STRENGTHENING LOW PRESSURE WILL PASS WELL EAST OF NANTUCKET LATE
THIS AFTERNOON. THIS IS RESULTING IN SUSTAINED NORTH TO NORTHEAST
WINDS OF 20 TO 30 MPH WHICH IN SOME PLACES WILL BRIEFLY AVERAGE
OVER 30 MPH.

THIS WILL RESULT IN CONSIDERABLE BLOWING AND DRIFTING INTO THIS EVENING.
ISOLATED DOWNED TREE LIMBS AND POWER OUTAGES WILL BE POSSIBLE.

SHORTLY AFTER NOON...NANTUCKET RECORDED A SUSTAINED 2 MINUTE WIND
OF 31 MPH.  AT 115 PM PROVINCETOWN HAD SUSTAINED WINDS OF 32 MPH.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS
THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND
BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES.  DRIVING CAN
ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

$$


DRAG

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this wind advisory went out at Feb 3, 4:04 AM EST, 43 minutes earlier.

Area forecast discussion, Feb 3, 4:04 AM EST, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
404 AM EST TUE FEB 3 2009

.SYNOPSIS...
DEVELOPING COASTAL LOW PRESSURE WILL BRING A LIGHT TO MODERATE SNOWFALL
TO MUCH OF SOUTHERN NEW ENGLAND TODAY INTO TONIGHT. BEHIND THE
STORM...COLD AIR WILL BE DRAWN SOUTH ACROSS SOUTHERN NEW ENGLAND.
HIGH PRESSURE BUILDS OVER THE REGION THURSDAY AND FRIDAY BRINGING
DRIER CONDITIONS THAT SHOULD LAST INTO AT LEAST SATURDAY AND POSSIBLY
SUNDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
ANOTHER TRICKY WINTER WEATHER EVENT TO FORECAST FOR TODAY AND TONIGHT
WITH SNOWFALL AMOUNTS /AND WHERE/ BEING THE BIGGEST CHALLENGE.

LOW PRESSURE OFF THE SOUTHEAST COAST EARLY THIS MORNING WILL QUICKLY
MOVE NORTHEASTWARD TODAY WHILE INTENSIFYING RAPIDLY. THE SFC LOW
LOOKS TO PASS JUST SOUTHEAST OF 40N/70W SOMETIME EARLY THIS
AFTERNOON. THERE ARE SOME SERIOUS QUESTIONS ABOUT HOW MUCH
PRECIPITATION WILL FALL ACROSS EASTERN ZONES IN ASSOCIATION WITH THIS
AREA OF LOW PRESSURE. HOWEVER...THE EVENT IS NOT OVER YET WHEN THE
SFC LOW PASSES AS A STRONG UPPER LEVEL LOW APPROACHES THIS EVENING.
THIS AIDS IN KEEPING SFC TROFFING AROUND...WHICH SHOULD ENHANCE LOW
LEVEL CONVERGENCE AND HENCE ENHANCE SNOWFALL WELL INTO THE EVENING
FOR SOME AREAS.

EVEN AT THIS HOUR...MODELS ARE STILL HAVING ISSUES WITH GETTING A
GOOD HANDLE ON LOW AND MID LEVEL FEATURES...WHICH AFFECT THEIR QPF
FORECAST...MAINLY WITH RESPECT TO HOW FAR WEST THE INITIAL BATCH OF
QPF GETS TUGGED WESTWARD. THERE/S EVEN STILL A GOOD AMOUNT OF SPREAD
IN THE LATEST SREF QPF FORECAST...WHICH POINTS TOWARD A GOOD DEAL OF
UNCERTAINTY FOR TODAY.

AS OF EARLY THIS MORNING...INTERMITTENT LIGHT SNOWFALL CONTINUES TO
FALL IN A NARROW BAND ACROSS THE INTERIOR...WITH MAINLY LESS THAN AN
INCH REPORTED SO FAR. THIS AREA OF PRECIP SHOULDN/T BECOME MORE
INTENSE OVER THE NEXT FEW HOURS...AND MAY TEND TO DISSOLVE A BIT.

AS LOW PRESSURE CONTINUES TO DEVELOP WELL TO OUR SOUTH...COLDER AIR
WILL CONTINUE TO BE DRAWN SOUTHWARD ACROSS SNE. EARLY MORNING TEMPS
ARE FALLING SLOWLY...AND SHOULD CONTINUE TO DO SO. HIGH TEMPS MAY
HAVE ALREADY BEEN ACHIEVED IN MANY PLACES. A SLOW DOWNWARD TREND IS
EXPECTED IN MANY AREAS TODAY. TEMPS OUT ON THE CAPE AND ISLANDS ARE
AROUND 40 DEGREES AS OF 08Z...RESULTING IN RAIN OUT THERE.
HOWEVER...THEY SHOULD FALL ENOUGH TO ALLOW FOR A TRANSITION TO SNOW
LATER THIS MORNING...POSSIBLY AS LATE AS EARLY AFTERNOON ON NANTUCKET.

OTHERWISE...LIGHT SNOWFALL SHOULD SPREAD NORTHWARD ACROSS MUCH OF SNE
THIS MORNING...AND POSSIBLY BECOME MODERATE TO HEAVY LATE THIS
MORNING OR THIS AFTERNOON...MAINLY ACROSS EASTERN MASS AND PORTIONS
OF RHODE ISLAND.

THE MAX AXIS OF SNOWFALL SHOULD BE IN A SW-NE FASHION ACROSS
SOUTHEAST MASS...PROBABLY IN PLYMOUTH COUNTY EASTWARD TO THE OUTER
CAPE WITH LESSER AMOUNTS TO THE NORTH AND WEST. DUE TO LOWER THAN
NORMAL CONFIDENCE IN QPF...AND THE FACT THAT IT/S STILL PRETTY WARM
ON THE CAPE AND ISLANDS...HAVE DECIDED TO PLAY THINGS ON THE MORE
CONSERVATIVE SIDE ATTM. WILL GO FOR A HIGH-END WINTER WEATHER
ADVISORY FOR SOUTHEAST MASS /LESSER AMOUNTS ON NANTUCKET/ FOR 3-6
INCHES...BUT WILL MENTION LOCALLY HIGHER AMOUNTS POSSIBLE. BLOWING
AND DRIFTING IS LIKELY LATE THIS MORNING AND THIS AFTERNOON.

WILL FURTHER REEVALUATE LATEST OBSERVATIONAL/MODEL DATA FOR POSSIBLE
UPGRADE TO WINTER STORM WARNING FOR PORTIONS OF SE MASS.

FURTHER NORTH AND WEST...WE FEEL AS THOUGH ENOUGH SNOW WILL FALL LATE
THIS MORNING/THIS AFTERNOON THROUGH TONIGHT TO WARRANT ADVISORIES AS
WELL /2 TO 5 INCH VARIETY WITH LOCALLY HIGHER AMOUNTS POSSIBLE/.
HOWEVER...WILL KEEP SRN NH AND EXTREME NW MASS OUT AS THEY WILL
LIKELY BE JUST NORTHWEST OF THE BEST ASCENT WITH THE SYSTEM AS A
WHOLE.

HAVE ISSUED A WIND ADVISORY FOR THE CAPE AND ISLANDS...THEY MAY
MARGINALLY REACH CRITERIA ON SUSTAINED AND GUSTS AS THE DEEPENING LOW
PASSES TO THE EAST.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM WEDNESDAY/...
NORLUN-LIKE TROFFING CONTINUES TO BRING LIGHT SNOWS TO MUCH OF SNE
THIS EVENING BEFORE TAPERING OFF TONIGHT. SOME OF THE SNOW COULD
STILL BE MODERATE IN INTENSITY ACROSS SE MASS AS SOME OCEAN
ENHANCEMENT SHOULD TAKE PLACE BEFORE WINDS GO OFFSHORE. WINTER WX
ADVISORY EXPIRES AT 08Z TONIGHT.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
WEDNESDAY...THE COASTAL STORM MOVES OFF...BUT ALL MODELS AGREE THAT A
CLOSED UPPER LOW REMAINS OVER NY/PA WITH SHORTWAVES ROTATING THROUGH
IT AND UP ACROSS SOUTHERN NEW ENGLAND. GFS/NAM/ECMWF SHOW PLENTY OF
HIGH RH VALUES LINGERING AT AND BELOW 850 MB THROUGH THE DAY. THE
AVAILABLE MOISTURE AND THE LIFT FROM PASSING SHORTWAVES ARE ENOUGH TO
KEEP CLOUDS ACROSS THE REGION. WILL KEEP CHANCE POPS IN THE EAST
WEDNESDAY MORNING DUE TO UPPER SHORTWAVE AND THE MOIST LOW LEVEL FLOW
AROUND THE DEPARTING SURFACE STORM. 900 MB TEMPS AT -10C TO -13C
WOULD SUPPORT MAX TEMPS OF 25 TO 30...COOLER IN THE HIGHLANDS.

THE UPPER TROF MOVES ACROSS ON THURSDAY..THE CORE OF THE COLD AIR
ALOFT ALSO PASSES ACROSS AT THIS TIME. THIS SHOULD KEEP SKIES MOSTLY
CLOUDY FOR AT LEAST THE FIRST PART OF THE DAY...AND ALTHOUGH THE
FORECAST CURRENTLY BRINGS CLEARING WITH THE DEPARTURE OF THE UPPER
TROF AXIS IT IS ENTIRELY POSSIBLE THAT CLOUDS COULD LINGER THROUGH
THE AFTERNOON. 900 MB TEMPS OF -14C TO -15C...SO MAX TEMPS SHOULD BE
LOW TO MID 20S...COOLER IN THE HIGHLANDS.

HIGH PRESSURE BUILDS ACROSS THE REGION THURSDAY NIGHT AND FRIDAY.
LOOKS DRY.

QUESTION FOR THE WEEKEND IS A SHORTWAVE COMING OUT OF THE PLAINS.
CURRENT MODELS SHOW A DOMINANT NORTHERN STREAM WITH A FRONT STALLING
NORTH OF SOUTHERN NEW ENGLAND. THIS KEEPS US ON THE MILD SIDE OF THE
FRONT. AS THE SHORTWAVE MOVES THROUGH THE STREAM...IT GENERATES
ENOUGH OF A WAVE TO PUSH THE FRONT INTO SOUTHERN NEW ENGLAND LATER
SUNDAY OR MONDAY. AS WE ARE TALKING THE EFFECTS OF A SHORTWAVE ON DAY
6 OR 7...THIS FRONTAL TIMING IS LOW CONFIDENCE. FOR NOW WE WILL GO
WITH MOSTLY CLEAR SKIES SATURDAY AND PARTLY CLOUDY FOR SUNDAY AND
MONDAY. POPS SUNDAY AND MONDAY WILL BE SLIGHT CHANCE OR LESS...EXCEPT
BRIEFLY AROUND 25 PERCENT IN THE MERRIMACK VALLEY.

&&

.AVIATION /09Z TUESDAY THROUGH SATURDAY/...
A STORM DEVELOPING OFF THE CAROLINAS WILL MOVE UP THE COAST TODAY
BRINGING SNOW AND GUSTY NORTH WINDS TO SOUTHERN NEW ENGLAND TODAY
INTO TONIGHT. THE STORM WILL PASS WELL TO THE EAST OF NANTUCKET
THIS AFTERNOON AND THEN MOVE OFF TO THE NORTHEAST.

VFR CONDITIONS WILL GRADUALLY BECOME MVFR IN SNOW /SNOW AND RAIN CAPE
AND ISLANDS/ AS THE MORNING PROGRESSES. LOWEST VSBYS AND CIGS SHOULD
BE THIS AFTERNOON THROUGH ABOUT 06Z TONIGHT /LINGERING LONGER SE MASS/.

NORTHERLY WIND GUSTS 25 TO 30 KT POSSIBLE MUCH OF RI AND EASTERN
MASS...WITH GUSTS AROUND 40 KT PROBABLY ON THE CAPE AND ISLANDS.

CIGS VSBYS GRADUALLY IMPROVE AS EVENING PROGRESSES.

OUTLOOK /WEDNESDAY THROUGH SATURDAY/...

WEDNESDAY...MVFR/IFR IN THE MORNING MAINLY BOS-PVD AND EASTWARD.
LINGERING MVFR NORTHERN MASS AND SOUTHERN NH IN THE AFTERNOON...VFR
CLOUDS TO THE SOUTH.

THURSDAY...VFR CLOUDS...CLEARING IN THE AFTERNOON AND EVENING.

THURSDAY NIGHT THROUGH SATURDAY...VFR.

&&

.MARINE...
STRENGTHENING LOW PRESSURE WILL PASS WELL EAST OF NANTUCKET THIS
AFTERNOON. THIS WILL RESULT IN DEVELOPING GALES THIS MORNING FOR ALL
WATERS...WHICH WILL LAST UNTIL EARLY THIS EVENING BEFORE DIMINISHING
THIS EVENING AND OVERNIGHT.

OUTLOOK /WEDNESDAY THROUGH SATURDAY/...

SMALL CRAFT WINDS AND SEAS WEDNESDAY AND THURSDAY. THERE IS SOME
POTENTIAL FOR 35 KNOTS GALE FORCE GUSTS ON NORTHWEST WINDS
THURSDAY.

WINDS DIMINISHING THURSDAY NIGHT AND FRIDAY. SEAS
SUBSIDING...ALTHOUGH 5 FOOT SEAS LINGER ON THE OUTER WATERS FRIDAY.

WINDS AND SEAS BELOW SMALL CRAFT CRITERIA SATURDAY...THEN POSSIBLY
BUILDING TO NEAR SMALL CRAFT LEVELS AGAIN SATURDAY NIGHT.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...WINTER WEATHER ADVISORY FROM 9 AM THIS MORNING TO 3 AM EST
     WEDNESDAY FOR CTZ002>004.
MA...WINTER WEATHER ADVISORY FROM 9 AM THIS MORNING TO 3 AM EST
     WEDNESDAY FOR MAZ004>007-009>017-023-024-026.
     WINTER WEATHER ADVISORY UNTIL 3 AM EST WEDNESDAY FOR
     MAZ018>022.
     WIND ADVISORY FROM 10 AM THIS MORNING TO 7 PM EST THIS EVENING
     FOR MAZ022>024.
NH...NONE.
RI...WINTER WEATHER ADVISORY FROM 9 AM THIS MORNING TO 3 AM EST
     WEDNESDAY FOR RIZ001>008.
MARINE...GALE WARNING FROM 9 AM THIS MORNING TO MIDNIGHT EST TONIGHT
     FOR ANZ231-232-250-254-255.
     GALE WARNING FROM 9 AM THIS MORNING TO 7 PM EST THIS EVENING
     FOR ANZ230-233>237.

&&

SYNOPSIS...EKSTER
NEAR TERM...EKSTER
SHORT TERM...EKSTER
LONG TERM...WTB
AVIATION...WTB/EKSTER
MARINE...WTB/EKSTER
Hazardous weather outlook, Feb 2, 5:11 PM EST, 11 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE TAUNTON MA
511 PM EST MON FEB 2 2009

CTZ002>004-MAZ005>007-013>016-023-024-026-NHZ011-012-015-RIZ001>008-
032215-
HARTFORD CT-TOLLAND CT-WINDHAM CT-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN NORFOLK MA-
SOUTHEAST MIDDLESEX MA-SUFFOLK MA-EASTERN NORFOLK MA-DUKES MA-
NANTUCKET MA-NORTHERN MIDDLESEX MA-CHESHIRE NH-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
511 PM EST MON FEB 2 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...EASTERN MASSACHUSETTS...NORTHEASTERN
MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT.

SNOW...MOSTLY LIGHT...SHOULD DEVELOP ACROSS MUCH OF THE REGION LATE
TONIGHT. THE PRECIPITATION MAY START AS RAIN ACROSS NANTUCKET
TOMORROW MORNING. THERE MAY BE A VERY BRIEF BURST OF MODERATE SNOW
WEST OF THE CONNECTICUT RIVER TOWARD MIDNIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A SERIES OF COASTAL LOW PRESSURE SYSTEMS WILL LIKELY BRING A LIGHT
TO MODERATE SNOWFALL TO SOUTHERN NEW ENGLAND TUESDAY INTO EARLY
WEDNESDAY.

THERE IS A GOOD CHANCE A WINTER WEATHER ADVISORY MAY BE ISSUED
TUESDAY MORNING FOR PARTS OF THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

MAZ017>022-032215-
NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-
511 PM EST MON FEB 2 2009

...WINTER STORM WATCH IN EFFECT FROM TUESDAY MORNING THROUGH
WEDNESDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS.

.DAY ONE...TONIGHT.

LIGHT SNOW SHOULD DEVELOP ACROSS MUCH OF THIS REGION NEAR DAYBREAK
TUESDAY...POSSIBLY RAIN ON NANTUCKET.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

ANZ232>237-255-032215-
NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND-
NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
511 PM EST MON FEB 2 2009

...GALE WARNING IN EFFECT FROM 8 AM TO 6 PM EST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

IN ADDITION...AREAS OF FREEZING SPRAY ARE ALSO EXPECTED TUESDAY
NIGHT THROUGH THURSDAY AS VERY COLD AIR MOVES OVER THE WATERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

ANZ230-032215-
BOSTON HARBOR-
511 PM EST MON FEB 2 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

ANZ231-250-254-032215-
CAPE COD BAY-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
511 PM EST MON FEB 2 2009

...GALE WARNING IN EFFECT FROM 8 AM TO 10 PM EST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

IN ADDITION...AREAS OF FREEZING SPRAY ARE POSSIBLE TUESDAY NIGHT
THROUGH THURSDAY AS VERY COLD AIR MOVES OVER THE WATERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

MAZ002>004-008>012-032215-
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-
WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-
EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-
511 PM EST MON FEB 2 2009

...AIR QUALITY ALERT IN EFFECT UNTIL 11 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MASSACHUSETTS AND
WESTERN MASSACHUSETTS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.

SNOW...MOSTLY LIGHT...IS EXPECTED TO DEVELOP ACROSS MUCH OF WESTERN
AND CENTRAL MASSACHUSETTS LATER TONIGHT. THE SNOW MAY FALL MODERATELY
FOR AN HOUR OR SO ON THE EAST SLOPES OF THE BERKSHIRES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A SERIES OF COASTAL LOW PRESSURE SYSTEMS WILL BRING A LIGHT TO
POSSIBLY MODERATE SNOWFALL FOR WESTERN AND CENTRAL MASSACHUSETTS
TUESDAY INTO EARLY WEDNESDAY. THERE IS A CHANCE A WINTER WEATHER
ADVISORY MAY NEED TO BE ISSUED TUESDAY MORNING FOR PARTS OF THIS
AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

DRAG

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 3, 4:40 AM ESTWinter Weather AdvisoryBOXBarnstable, Bristol, Dukes, Essex, Hampden, Hampshire and 6 more22 hr
Feb 3, 5:07 PM ESTSmall Craft AdvisoryBOX66 hr

Nearby

Wind Advisories in Massachusetts, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.